John Libbey Eurotext

My cart ( 0 )

European Journal of Dermatology

Nitrendipine-induced subacute cutaneous lupus erythematosus Volume 13, issue 2, March - April 2003

Figures

See all figures

Authors
Institute of Dermatological Sciences of the University of Milan and IRCCS Ospedale Maggiore of Milan, Via Pace, 9 20122 Milan, Italy
  • Key words: antiphospholipid syndrome, drug-induced subacute cutaneous lupus erythematosus, nitrendipine
  • Page(s) : 213-6
  • Published in: 2003

A 66-year-old man presented with widespread annular and bullous subacute cutaneous lupus erythematosus (SCLE), developed after starting treatment for hypertension with the calcium channel blocker nitrendipine. A few days after withdrawal of the drug, while cutaneous manifestations were improving, left hemiparesis occurred. Laboratory investigations showed, in addition to anti-Ro, anti-La and anti-histone antibodies, the presence of lupus anticoagulant, anticardiolipin antibodies, prolonged APTT and thrombocytopenia. On the basis of the spontaneous regression of the patient's skin lesions after discontinuation of the drug, a possible relationship between nitrendipine intake, the clinical events and the biological findings is discussed.